Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2011, 3:34 PM MDT for Eddy County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 3:34 PM MDT (21:34 UTC)
- Expired
- Jun 3, 2011, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3676 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS54 KMAF 032134
SVRMAF
NMC015-032215-
/O.NEW.KMAF.SV.W.0042.110603T2134Z-110603T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM MDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 415 PM MDT
* AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHWEST OF SEVEN RIVERS...OR 21 MILES WEST OF CARLSBAD...
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SEVEN RIVERS...
LAKEWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3265 10468 3272 10444 3254 10425 3233 10458
3246 10473
TIME...MOT...LOC 2134Z 228DEG 13KT 3245 10458
$$1 follow-up statement
111
WWUS54 KMAF 032154
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 PM MDT FRI JUN 3 2011
NMC015-032215-
/O.CON.KMAF.SV.W.0042.000000T0000Z-110603T2215Z/
EDDY NM-
354 PM MDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR CENTRAL EDDY COUNTY...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF SEVEN RIVERS...OR ABOUT 18 MILES WEST
OF CARLSBAD...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SEVEN
RIVERS AND LAKEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
IN ADDITION VERY HEAVY RAINFALL CAN BE EXPECTED WITH LOCALIZED FLOODING
POSSIBLE.
&&
LAT...LON 3265 10468 3272 10444 3254 10425 3233 10458
3246 10473
TIME...MOT...LOC 2153Z 228DEG 13KT 3250 10452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:47 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 3, 12:47 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 147 PM CDT FRI JUN 3 2011 .DISCUSSION... LARGE ANTICYCLONE WILL CONTINUE TO BUILD WWD SAT WITH NOTICEABLE INCREASE IN 5H HEIGHTS. MEANWHILE SUSTAINED SFC-85H SE WINDS WILL MITIGATE 85H TEMPS SOME AND MODELS CONTINUE TO SHOW A DEGREE OR SO OF 85H COOLING FOR SAT. DESPITE THE SE-S WIND DWPNTS CONTINUE TO MIX OUT ACRS THE PB. AS RIDGE BUILDS W MID LEVEL THETA-E RIDGE WILL GET PUSHED W AND THE CHANCE OF PRECIP ACRS FAR W WILL DIMINISH FURTHER. AS IS TYPICAL WITH THE PRESENCE OF STRONG ANTICYCLONE ALOFT THERE IS LITTLE DAY TO DAY CHANGE IN SENSIBLE WX. 85H TEMPS GENERALLY FROM THE 25-28C ACRS PB/SE NM SAT-MON AND 25-29C ALONG THE RIO GRANDE DAILY WILL TRANSLATE TO L90S TO U90S AND U90S TO LOWER 100S...RESPECTIVELY AS SE-S WINDS PREVAIL, WINDY AT TIMES. SW MID LEVEL FLOW MAKES MORE OF RETURN WED/THUR OF NEXT WEEK AS MID LEVEL RIDGE TENDS TO BECOME LESS OF AN INFLUENCE. THIS WILL SERVE TO AMPLIFY 85H THERMAL RIDGE AND TEMPS WILL TREND UP. ALSO THE SW 7H WIND WILL ADVECT MUCH WARMER 7H TEMPS E PROVING FORMIDABLE CAP EVEN IF LOW LEVEL MSTR HOLDS IN THE ERN CWFA. ECMWF 32C 85H TEMPS INDICATE TEMPS MAY BE WELL ABOVE NORMAL BY THE MIDDLE/END OF NEXT WEEK. HINTS OF FRONT IN/NEAR THE PANHANDLE FRIDAY WILL MOST LIKELY HAVE LITTLE AFFECT HERE. && .FIRE WEATHER... ELEVATED FIRE WX CONCERNS ESPECIALLY ACRS PB THRU THE REMAINDER OF THE AFTERNOON WITH S/SE WINDS NEAR 20 MPH AT TIMES AND RH/S JUST BELOW 15 PCT. ISOLD-SCATTERED STORMS ARE STILL EXPECTED INVOF DAVIS MTNS EXTENDING N-NE THIS EVENING. STORMS WILL TEND TO BE HIGH BASED THUS GUSTY AND ERRATIC WINDS AND DRY LIGHTNING ARE A CONCERN TOO. LESS WIND SAT BUT RH WILL STILL FALL TO AROUND 15 PCT MOST LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 95 66 95 / 0 0 0 0 CARLSBAD NM 67 96 67 94 / 20 10 10 10 DRYDEN TX 73 93 68 93 / 10 0 0 0 FORT STOCKTON TX 71 95 65 96 / 20 0 0 10 GUADALUPE PASS TX 66 89 62 89 / 20 10 10 10 HOBBS NM 67 94 64 93 / 20 0 0 10 MARFA TX 58 89 54 90 / 20 10 10 10 MIDLAND INTL AIRPORT TX 68 94 66 95 / 10 0 0 10 ODESSA TX 70 95 66 96 / 10 0 0 10 WINK TX 72 98 67 98 / 20 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 3, 12:28 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CDT FRI JUN 3 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 128 PM CDT FRI JUN 3 2011 /1228 PM MDT FRI JUN 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...ALONG AND EAST OF A HOBBS...TO FORT STOCKTON...TO STUDY BUTTE LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND BRIEF...HEAVY RAINFALL. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, Jun 3, 3:24 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 PM CDT FRI JUN 3 2011 NMZ028-032200- EDDY COUNTY PLAINS- 324 PM MDT FRI JUN 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL EDDY COUNTY UNTIL 400 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF SEVEN RIVERS OR 15 MILES WEST OF CARLSBAD AT 323 PM MDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:29 PM MDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Jun 3, 4:58 PM MDT | Areal Flood Advisory | MAF | Eddy | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.